Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 20, 2016, 1:07 PM CDT for Davidson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 1:07 PM CDT (18:07 UTC)
- Expired
- Oct 20, 2016, 1:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
971
WWUS84 KOHX 201807
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU OCT 20 2016
TNZ008-027-201830-
DAVIDSON TN-SUMNER TN-
107 PM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND SOUTHWESTERN SUMNER
COUNTIES UNTIL 130 PM CDT...
AT 106 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
JUST WEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS WILL OCCUR WITH THESE
STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...HENDERSONVILLE...GOODLETTSVILLE...
MILLERSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...LAKEWOOD...
HERMITAGE...JOELTON...BELLEVUE...OLD HICKORY...ANTIOCH...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.
LAT...LON 3606 8662 3605 8688 3605 8693 3604 8695
3604 8700 3612 8701 3614 8700 3623 8698
3626 8697 3641 8670 3641 8669 3642 8668
3646 8661
TIME...MOT...LOC 1806Z 237DEG 32KT 3620 8688
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 20, 12:45 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 20, 12:45 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1245 PM CDT Thu Oct 20 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... A few adjustments were made to pop trends. Otherwise, the forecast looks good. A cold front was located along the Ohio River this morning. Bands of showers were occurring ahead of the front, with more concentrated rainfall along the boundary, especially over north KY and south IN with a surface wave that was moving along the boundary. For Mid TN, showers will continue to be isolated to scattered this morning, then showers and some thunderstorms will increase in coverage this afternoon. Our northwest counties will have the highest rain chances from noon to 4pm, while the highest chances for BNA will be 2pm - 7pm. The Plateau will have highest pops from 6pm - 10pm. Rainfall amounts of one quarter to one half inch will be common, but there will be some locally heavier downpours. There is a small risk for strong storms with gusty winds. High temperatures are expected to reach the low 70s northwest to lower 80s southeast. Afternoon rain and frontal passage will cool temperatures into the 60s. && .AVIATION... 18Z TAF DISCUSSION. An approaching cold front will bring scattered showers and thunderstorms this afternoon. Behind the front, scattered showers are likely with widespread MVFR cigs lingering through the night and into Friday morning. CSV will probably drop to IFR by daybreak Friday. The front will turn winds northwest around 10kt with gusts to 20kt at times. Estimated frontal timing for CKV 20Z, BNA 22Z and CSV 01Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........13
Hazardous weather outlook, Oct 20, 5:42 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 542 AM CDT THU OCT 20 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-211130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 542 AM CDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL COME THROUGH MIDDLE TENNESSEE TODAY AND IS EXPECTED TO PRODUCE A LINE OF STORMS ACROSS THE MID STATE THIS AFTERNOON AND INTO THE EVENING. SOME OF THESE STORMS MAY BECOME STRONG, WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Oct 20, 1:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU OCT 20 2016
TNZ008-027-201830-
DAVIDSON TN-SUMNER TN-
107 PM CDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND SOUTHWESTERN SUMNER
COUNTIES UNTIL 130 PM CDT...
AT 106 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
JUST WEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS WILL OCCUR WITH THESE
STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...HENDERSONVILLE...GOODLETTSVILLE...
MILLERSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...LAKEWOOD...
HERMITAGE...JOELTON...BELLEVUE...OLD HICKORY...ANTIOCH...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.
LAT...LON 3606 8662 3605 8688 3605 8693 3604 8695
3604 8700 3612 8701 3614 8700 3623 8698
3626 8697 3641 8670 3641 8669 3642 8668
3646 8661
TIME...MOT...LOC 1806Z 237DEG 32KT 3620 8688
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:21 PM CDT | Special Weather Statement | OHX | Davidson, Sumner, Wilson | 39 min |
| Oct 20, 1:52 PM CDT | Special Weather Statement | OHX | Trousdale | 23 min |
| Oct 20, 2:16 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 44 min |
| Oct 20, 2:35 PM CDT | Special Weather Statement | OHX | Clay | 25 min |
| Oct 20, 5:29 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 46 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.